Nebraska, 2007Flash Flood in Nebraska, June 27, 2007
June 27, 2007 · NWS OAX · 1 event in 1 county or zone
Nearly stationary thunderstorms dropped isolated heavy rain across far southeast Nebraska during the late morning and early afternoon hours of June 27th. Rainfall of 3 inches to nearly 5 inches fell across parts of Nemaha county in a few hours time.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Nearly stationary thunderstorms dropped isolated heavy rain across far southeast Nebraska during the late morning and early afternoon hours of June 27th. Rainfall of 3 inches to nearly 5 inches fell across parts of Nemaha county in a few hours time. The storms occurred north of a slow moving cold front in an area of very weak upper level winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 27, 1:45 AM CST, 9 hours 15 minutes earlier.
Area forecast discussion, Jun 27, 1:45 AM CST, 9 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
245 AM CDT WED JUN 27 2007
.DISCUSSION...
MAIN QUESTION TODAY IS WHETHER FRONT MOVING SLOWLY SOUTH ACROSS
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA CAN KICK OFF ANY PRECIP AS IT
MOVES INTO KANSAS AND MISSOURI.
NARROW BAND OF CONVECTION DEVELOPED BEHIND THE FRONT YESTERDAY OVER
NORTHEAST NEBRASKA WITH NOTHING IN ADVANCE. MODELS INDICATE SIMILAR
SCENE FOR TODAY FOR BORDER AREAS OF MISSOURI AND KANSAS. AT 07Z
THE FRONT EXTENDED FROM NORTHEAST IOWA ACROSS SOUTHEAST NEBRASKA...
BETWEEN KPMV AND KAFK...THEN INTO NORTHWEST KANSAS. RADAR FAIRLY
QUIET SO FAR THIS MORNING WITH ONLY AN OCCASIONAL SHOWER POPPING UP
HERE AND THERE. RUC FORECAST SOUNDINGS SHOW SOME CONVECTIVE
POTENTIAL FOR EXTREME SOUTHEAST NEBRASKA THIS MORNING. WILL CONTINUE
TO CARRY SOME CHANCE POPS FOR THE SOUTHERN BORDER AREAS TODAY THEN
DRY THEREAFTER AS HIGH BUILDS SOUTH AND UPPER WAVE WEAKENS ACROSS
MISSOURI. DRIER AND COOLER AIR WILL CONTINUE TO SETTLE ACROSS THE
FORECAST AREA WITH THE BUILDING HIGH PRESSURE. SEASONAL TEMPERATURES
THROUGH THE SHORT TERM THEN WARMING IN THE EXTENDED AS UPPER HIGH
BUILDS INTO THE CENTRAL PLAINS.
NO CHANGE TO THE EXTENDED PERIOD WITH WARMING TREND STILL INDICATED
FOR THE UPCOMING HOLIDAY WEEK. FOURTH OF JULY LOOKING HOT AND DRY AT
THIS TIME.
&&
.AVIATION...
WITH COLD FRONT SOUTH OF KOMA AND KLNK...AM EXPECTING DECREASING
CHANCES OF CONVECTION THROUGH THE PERIOD. HOWEVER LATEST RADAR LOOPS
SUGGESTING ISOLATED -SHRA STILL POSSIBLE BEHIND COLD FRONT FROM KLNK
TO KOMA. LARGE AREA OF VFR STRATO CUMULUS COVERING MUCH OF EASTERN
NEBRASKA WILL LINGER THROUGH AT LEAST 18Z BEFORE BREAKING UP. SOME
POCKETS OF MVFR CIGS MAY FORM BEFORE 18Z...BUT THOSE SHOULD BE
ISOLATED OR IN COMBINATION WITH -SHRA.
&&
FOBERT/DERGAN
Hazardous weather outlook, Jun 27, 10:18 AM CST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1118 AM CDT WED JUN 27 2007
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-272300-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1118 AM CDT WED JUN 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND
PARTS OF SOUTHWEST IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS WILL OCCUR ACROSS PORTIONS OF OF SOUTHEAST NEBRASKA
AND SOUTHWEST IOWA THROUGH THE AFTERNOON. SOME OF THESE STORMS WILL
PRODUCE LOCALLY HEAVY RAIN AND MINOR FLOODING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT PLEASE
PASS ALONG ANY RAINFALL REPORTS OF OVER AN INCH.
MILLER
In the hours before
Local storm report, Jun 27, 9:31 AM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1031 AM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HEAVY RAIN FAIRBURY 40.14N 97.18W
06/27/2007 M1.94 INCH JEFFERSON NE EMERGENCY MNGR
HEAVY RAIN CAUSING SOME STREET FLOODING.
&&
MILLERLocal storm report, Jun 27, 10:39 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1139 AM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HEAVY RAIN FAIRBURY 40.14N 97.18W
06/27/2007 M3.90 INCH JEFFERSON NE CO-OP OBSERVER
1130 AM HEAVY RAIN FAIRBURY 40.14N 97.18W
06/27/2007 M4.00 INCH JEFFERSON NE EMERGENCY MNGR
FOUR INCHES OF RAIN ON THE NORTH SIDE OF FAIRBURY. ABOUT
3 INCHES SOUTHWEST OF TOWN.
&&
MILLERFlash Flood, Nemaha
- When
- June 27, 11:00 AM CST to 12:00 PM CST
- Where
- Nemaha County, 2 mi N of Auburn to 3 mi S of Auburn
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 40.429, -95.830
Heavy rain caused water to flow out of a field washing mud and corn stalk debris across Highway 75 near Auburn. Rainfall of 3.31 was reported in Auburn with 4.8 inches reported south of town.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Michigan, June 27, 20071 death · $35,000 · 1 in hail · 23 events
- Flash Flooding and Hail in New York, June 27, 20071 death · 1 in hail · 25 events
- Damaging Winds and Lightning Strike in Maryland, June 27, 20071 death · 50 kt wind · 3 events
- Rip Current in Alabama, June 27, 20071 death · 1 event
- Flash Flooding and Flooding in Texas, June 27 to 30, 2007$2.4 million · 50 kt wind · 41 events
- Hail and Damaging Winds in Vermont, June 27, 2007$121,000 · 1 in hail · 19 events
- Hail and Damaging Winds in New York, June 27, 20074 injured · $15,000 · 60 kt wind · 25 events
- Hail and Damaging Winds in Ohio, June 27, 2007$109,000 · 52 kt wind · 13 events
- Flood and Damaging Winds in Indiana, June 27, 2007$103,000 · 60 kt wind · 10 events
- Damaging Winds in New Jersey, June 27, 2007$100,000 · 52 kt wind · 10 events
- Damaging Winds and Lightning Strike in Alabama, June 27, 20076 injured · $12,000 · 50 kt wind · 3 events
- Flash Flood and Heavy Rain in Kansas, June 27, 2007$120,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30040.